Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking vyvanse and lexapro. Why am I feeling lightheaded and numbness in arms after eating?

Answered by
Dr.
Dr. Hema Yadav

Pediatrician, Infectious Diseases

Practicing since :2005

Answered : 1528 Questions

default
Posted on Mon, 21 Jan 2013 in General Health
Question: After eating I often get light headed. some times numbness in my arms and even my legs. what could this be? I have not lost a lot of weight or gained a lot. the sympthoms can last for 30 minutes to 3 hours after eating.

I am on vyvanse and lexapro.

am not sexually active.
doctor
Answered by Dr. Hema Yadav 2 hours later
Hello,
Thanks for posting your query.
You are most probably suffering from postprandial hypotension or hypoglycaemia .
Let me explain,
Dizziness after eating can be associated with a number of medical issues, most commonly postprandial hypoglycemia, where blood sugar levels drop after eating.
In addition to postprandial hypoglycemia, dizziness after eating can be associated with kidney or thyroid disease. In both cases, disruptions in normal function can lead to an imbalance of blood chemistry, potentially contributing to dizziness. Food changes the blood chemistry as the metabolism kicks into gear to process it, and one may feel unwell after meals.
Secondly a cardiovascular disorder or certain medications ( Vyvanse ) can cause postprandial hypotension ie sudden lowering of blood pressure after meals resulting in dizziness and numbness of limbs.
Apart from this ,People in emotional distress may develop disordered eating habits, sometimes contributing to dizziness after eating. Furthermore, medications like vyvanse or lexapro which can cause sideffects like vertigo and dizziness, and sometimes eating may be a trigger.

To confirm the exact cause in your case wether , postprandial hypotension or hypoglycemia or a sideeffect of medication you need to get yourself evaluated by your physician .Doctor can run a number of diagnostic tests to find out why you are feeling dizzy after eating. These can include blood pressure check and cardiovascular evaluation ,blood sugar tests, including tests after fasting, as well as after eating.
Other diagnostic options can be explored as necessary. Treatments can range from simply changing a medication to eliminate side effects to providing hypoglycemia treatments to control blood sugar with diet, exercise, medication, and other measures.

So I would recommend you get yourself checked as soon as feasible to confirm the diagnosis and start treatment .
Please do not stop any medication without your doctors advise .
Last but not the least try to avoid stress , have a healthy balanced diet and exercise daily to help your body recover faster.
Hope I have answered your query.
I'll be available for any follow up queries .
Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics

Recent questions on  Vertigo

doctor1 MD

Dear Doctor

I am a female 58 yrs and weigh 70 kgs ,I suffered from labryntitus on 28th june 2011 and am taking serc-8 and cyclizine 50 mg . Previously for about 10 years I did suffer from vertigo , but this time it was worst and was accompanied by a humming machinery sound too.

All of it has gone but I feel tired

Please advise how long one needs to rest from work and how to cope with it.

I work on the computers and travel by underground tube 45 min each way ...can I CONTINUE FORM THE 5TH JULY or do I see my G.P

Pl advise what course of action I shud take and the things i need to avoid and for how long ....your guidance shall be much appreciated.

doctor1 MD

Am querying current line of thinking by several consultants. Admitted to hospital May 2011; lumbar puncture showed elevated CSF protein of 1088 mg/L with 228 white cells, 95% lymphocytes. The working diagnosis was viral meningitis, and I was discharged after 2 days aciclovir. Negative for herpes simplex virus 1 and 2. Developed infection in leg early October 2011, followed by painful groin, then ulcers either side of scrotum - non painful, and diagnosed as shingles. Mid October 2011, following tinitus, buzzing , hearing different frequencies, then vertigo, admitted for 2 weeks in ID ward...CSF showed 614 white cells with 90% lymphocytosis. CSF protein raised at 1335 mg/L. Tested for everything under the sun, incl. HIV, syphillis, Lyme disease, Cat scratch fever (leg infection thought to have been through an insect bite). All negative, incl. ANA. Chest x-ray, MRI scan of brain and whole spine also negative. Admitted again 26th December 2011, aciclovir for seven days, now back home feeling well, if a little tired. Current thought is Mollarets meningitis, but more recently, rheumatology dept. thinking Behcets syndrome, as I suffer from mouth ulcers. My contention is this; I have sufferd from mouth ulcers since a teenager taking exams at school. If I have a job interview, I will get mouth ulcers after @ 48 hours. Dentist thinks stress induced, as do I. I have no aching joints and no eye irritation, also, just found out that HLAB51 negative. I am a 42 year old British male and caucasian. I can t help feeling there s a square peg being pushed into a round hole here. What about migraine; the tinitus, buzzing and vertigo? Also, I took a non-steroidal (Ibuprofen) prior to the first two episodes. Bickerstaff s encephalitis sounds just as plausible as Behcets...or am I in denial? I would appreciate any advice, even if it s to simply face the music . Thank you for your time.

doctor1 MD

2 1/2 weeks after gallbladder removal I started getting dizzy. It subsides when I turn my head quickly. I notice that a lot of people have persistant dizziness or vertigo following gallbladder surgery. I've been to the doctor who recommended sinus rince and decongestant. What do you think?

doctor1 MD

I have been having a lightheaded/dizzy/swimmy headed feeling for several months. It is not every day, not all day (some days are better than others, no headache. Went to ENT, not vertigo, no inner ear issues. Went to eye doctor, eyes are fine, no changes. I was prescribed anti vert, no relief. Was told to take Zyrtec, which I am currently taking, but still no relief

doctor1 MD

My obese 41 year old daughter woke up the last two mornings with severe vertigo and loss of sight/impaired vision. Eventually the symptoms subside. She is being treated for extreme high blood pressure and enlarged heart and claims to not be...

doctor1 MD

I have been feeling dizzy ( vertigo ), nauseaous and very fatigued since Thursday. I feel ok when laying down. I measured my bloodpressure this morning (86/59).

doctor1 MD

Hello Doctor ! Today I went to my Hot Yoga class...and half way through the class i felt i was hyper ventilating ..so i stepped out of the hot room and my left side went kinda numb and my left eye was only open half way for about a minute , i have...